| Model Number |
MC2-5590S |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
Failure of Implant (1924)
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received that the rod could not be distracted anymore due to the end cap loosening of actuator.The rod was explanted and a fusion took place from t2-l4.No patient adverse event was reported.
Additional Manufacturer Narrative
The patient's birth year is (b)(6).The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
Additional Manufacturer Narrative
Complaint 2 of 2.Visual inspection has been conducted of the returned product, which revealed the rod was partially distracted with score marks consistent with expected markings due to incremental distraction.X-ray images of the internal components showed no damage and confirmed the rod had been partially distracted.Additionally, x-ray images of the internal components revealed the threaded cap was seated properly between the distraction rod and the housing tube.No issue was observed with the end cap.The rod was functionally tested; during testing the rod was unable to be distracted with manual distractor and external remote controller (erc).The rod failed to be retracted/distracted with fast distractor to perform the stroke test.The confirmed failure mode is "failed to distract"; the rod was not able to be distracted during the investigation process.No objective evidence was found to confirm the failure of 'end cap disengage'.The rod was sectioned, debris buildup was found around the distraction rod, which may have caused reduced functionality.Sectioning of the rod determined that it could not be separated from the housing without use of high force.It is possible that bending forces applied to the rod from patient anatomy/activity may have caused the distraction rod to wedge into the housing tube, which could then cause the rod to become jammed.Review of the device history records revealed no discrepancies related to this complaint.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections before shipment.
Event or Problem Description
No additional information was provided.